| Model Number |
HEM3348 |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
08/13/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a procedure, the staple wires were malformed.Suturing was done as a staple line replacement to complete the case.The surgical time was extended by one and a half hours.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that pusher-fingers and knife advance when the handle was squeezed; the knife cut the media cleanly and completely.The device also produced all audible, tactile and visual indicators during the functional testing.It was reported that the staple wires were malformed.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when the instrument is applied over tissue that does not meet the tissue compression requirement.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: any unusual effort required to turn the twist knob in order to visualize at least a portion of the green bar in the indicator window may indicate excessive tissue, uneven tissue capture, or the need to use a larger staple size.Excess tissue thickness or significantly uneven tissue thickness may result in unacceptable staple formation and/or an incomplete cut.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.